Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Tucson, AZ

September 16, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 16, 2025, 6:00 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2025, 6:00 PM MST (01:00 UTC)
Expired
Sep 16, 2025, 8:00 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

868 
WGUS55 KTWC 170100
FFWTWC
AZC019-170300-
/O.NEW.KTWC.FF.W.0053.250917T0100Z-250917T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
600 PM MST Tue Sep 16 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Pima County in southeastern Arizona...

* Until 800 PM MST.

* At 600 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sahuarita and Green Valley.

This includes Interstate 19 between mile markers 43 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3198 11097 3189 11097 3189 11112 3199 11110

FLASH FLOOD...RADAR INDICATED

$$

GLZ
2 follow-up statements
004 
WGUS75 KTWC 170143
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
643 PM MST Tue Sep 16 2025

AZC019-170300-
/O.CON.KTWC.FF.W.0053.000000T0000Z-250917T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
643 PM MST Tue Sep 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING 
FOR EAST CENTRAL PIMA COUNTY...

At 643 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.2 and 1.6 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sahuarita and Green Valley.

This includes Interstate 19 between mile markers 43 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3198 11097 3189 11097 3189 11112 3199 11110

FLASH FLOOD...RADAR INDICATED

$$

GLZ
360 
WGUS75 KTWC 170301
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
801 PM MST Tue Sep 16 2025

AZC019-170311-
/O.EXP.KTWC.FF.W.0053.000000T0000Z-250917T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
801 PM MST Tue Sep 16 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3198 11097 3189 11097 3189 11112 3199 11110

$$

EDWARDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:10 PM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 16, 1:10 PM MST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
110 PM MST Tue Sep 16 2025

.SYNOPSIS...Moisture has moved into the region which will lead to
scattered showers and thunderstorms through the end of the work week
with gradually diminishing thunderstorm chances over the weekend.
Temperatures near to just below normal into the weekend.

&&

.DISCUSSION...Partly cloudy skies this afternoon across southeast
Arizona with isolated to scattered shower and thunderstorm activity
now getting underway mainly across Santa Cruz, Cochise, Graham and
Greenlee Counties. Moisture levels are above normal for this of year
with the 18Z KTWC sounding showing a PWAT of 1.28 inches with PWAT
values across the forecast area ranging from about 120 to 140
percent of normal. Modest instability on the 18Z KTWC with MLCAPE
around 200-300 J/KG, though this should increase and range from 500-
1000 J/KG from Tucson south and eastward this afternoon. Moisture
import will continue over the next few days with help from TS Mario
and eventual remnants. Mario is currently located about 465 miles
west of the southern tip of Baja California and continues to move NW
but is forecast to weaken into a remnant low by tomorrow. For storms
this afternoon into evening, individual storms will move slowly
towards the north to west with the main concerns being locally heavy
rain with isolated flash flooding threat and gusty outflow winds.

An active period of weather for mid September will continue over the
next few days as additional moisture translates northward into our
forecast area, especially the western half where PWATs will be up to
around 1.5 to 1.7 inches Wednesday through Friday. These values are
up to around 150 to 180 percent of normal. In terms of thunderstorm
development, moisture availability will certainly be there. Mid
level support broadly looks more favorable Wednesday for
thunderstorms compared to today. The HREF is focusing on areas from
Tucson westward with locally heavy rain and isolated flash flooding
being the main threat. Biggest uncertainty for Wednesday (and
beyond) is how much pre-existing cloud cover will limit stronger
convective development which would mean precipitation is more
showery in nature with just some embedded thunderstorms. By Thursday
and Friday, the mid level remnants from Mario will shift into
California with mid level west to southwest flow becoming more
prevalent. Given the deep moisture in place, any disturbances in
this flow pattern will aid in thunderstorm development.

Drier air aloft will gradually increase over the weekend as the flow
becomes more west to even potentially northwesterly with ridging to
our south to southwest. This will result in gradually reduced
precipitation chances this weekend with mostly dry conditions by
early next week. We should note that the NHC does have a 90% chance
of tropical cyclone formation off the coast of southwestern Mexico
over the next 5 days but at this time it looks like this system will
have little to no impact for us.

Temperatures will generally be near to slightly below normal through
the weekend, warming up to slightly above normal levels early next
week.

&&

.AVIATION...Valid through 18/00Z.
SCT-BKN clouds 6k-10k ft AGL through the period with a BKN-OVC layer
AOA 20k ft AGL thru the end of the valid period. Scattered TSRA
mainly from KTUS south and eastward through 17/04Z. With showers and
thunderstorms, expect locally heavy rainfall and erratic winds up to
45 kts. Other than thunderstorm driven winds, SFC winds will be from
the east southeast 5-10 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Above normal moisture this week leading to min RH 20-
40 percent through the weekend. Expect scattered shower and
thunderstorm chances (30-60 pct chance) each day through Friday,
then gradually diminishing thunderstorm chances this weekend into
early next week. 20-foot winds will be 8-12 mph with some
afternoon/early evening gusts to around 20 mph over the next week.
with normal diurnal patterns through the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

GL

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 16, 2:38 PM MST, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
238 PM MST Tue Sep 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     Hail             1 NE Benson             31.97N 110.29W
09/12/2025  E1.00 Inch       Cochise            AZ   Public

            Delayed report. Relayed via social media.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 5:45 PM MSTAreal Flood AdvisoryTWCPima15 min
Sep 17, 12:53 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 17, 2:07 PM MSTAreal Flood AdvisoryTWCCochise119 min
Sep 17, 2:51 PM MSTAreal Flood AdvisoryTWCPima80 min
Sep 17, 3:01 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Sep 17, 3:12 PM MSTAreal Flood AdvisoryTWCSanta Cruz112 min
Sep 17, 4:29 PM MSTAreal Flood AdvisoryTWCPima2 hr
Sep 17, 4:41 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.